Cyclic Vomiting Syndrome Message Board
Register Calendar Latest Topics
 
 
 


Reply
  Author   Comment  
Wtemen

Registered:
Posts: 3
Reply with quote  #1 
Has anyone or their child become anemic while taking Periactin. My son is 9 and they started him on this med on 2/6 and his pulse has been 130-160. So I took him to Er on Monday they did blood work and he’s now anemic. He has never been and this is the only new medication he is on.
0
wynnak

Avatar / Picture

Moderators
Registered:
Posts: 820
Reply with quote  #2 
I haven’t heard of periactin doing this. Ginny may know more since she knows lots or any one or two. I will tell you that may sons pulse gets very high as well. No food or fluids during an episode affect that even more.

But you didn’t say it was during an episode. It made it sound like you’d just started the meds. That may help Ginny when she looks at this post too.

__________________
Blynda
Message Board Moderator
Monthly Support Call Moderator
0
Wtemen

Registered:
Posts: 3
Reply with quote  #3 
He had an episode and was hospitalized for a week and they started med in hospital.
0
ginny

Avatar / Picture

Moderator
Registered:
Posts: 4,553
Reply with quote  #4 
I have not heard of anemia as a side effect or Periactin but a quick Google search did show this as a possible side effect.

I would discuss this with his doctor. Unless something has changed, and very generally stated, Periactin is most commonly used in the pediatric population age 4 and under.  There could be excellent reasons for the doctor to prescribe this med such as increase his appetite.


__________________
ginny CVSA Moderator
0
Previous Topic | Next Topic
Print
Reply

Quick Navigation:

Easily create a Forum Website with Website Toolbox.